CSN Login
Members Online: 7

You are here

Xeloda Side Effects: Pale Bowel Movement Color?

Hatshepsut's picture
Hatshepsut
Posts: 340
Joined: Nov 2006

My husband is once again taking Xeloda.

Has anyone had the experience of having their bowel movements become very pale as a side effect of Xeloda therapy? If so, what does that mean? Fortunately, we're not looking at diarrhea or constipation as problems at the moment, but my husband's bowel movements have been a very pale yellow color for the last few days.

Hatshepsut (the official family worrier)

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

I can't remember that colour change Hatshepsut but I do remember always having upset stomach, funny bowels and actual abdominal pain with xeloda.

Is you husband taking any anti-acids that would cause a colour change?

mags

coloCan
Posts: 1956
Joined: Oct 2009

radiation at the time and still had tumor blocking rectum. Had the runs the entire time and it never really changed in color, definitely not to palish yellow. I guess you've ruled out something your husband ate or drank or effects of other meds he may be taking.I'd call onc Mon if you haven't done so and this continues and worries you. Hoping f or the best......steve

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

has he been vomiting bile by any chance? Bile is what gives poop the lovely chocolatish color we have all grown to expect and love! If you vomit this bile up, it's going to tend to make your stools light colored. Not to worry, it returns to it's normal color once you get that whole vomiting thing under control.
mary

Hatshepsut's picture
Hatshepsut
Posts: 340
Joined: Nov 2006

No. No antacids.

No. No vomiting.

Although my husband had an intestinal fistula and a sepsis infection until mid-February, his bowel movements have been frequent and normal-colored until the last few days. Now they are pale yellow-colored. He started Xeloda treatment approximately two weeks ago.

Hatshepsut

maglets's picture
maglets
Posts: 2596
Joined: Jun 2006

Hatshepsut...the only other thing I can think of is virus...if I have even the mildish cold or flu, I find stool are pale yellow

sorry to be of so little help

mags

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Howdy!

It sounds then like he is coming off his 1st cycle then after the first 2 weeks, so he will now have 7-days off...what you can do if it does not look too serious, would be to monitor if over the next week and see if the color changes for the better or the worse...

If it gets better, then the Xeloda could well be the culprit - if it continues, then we may need to escalate this issue. He would be getting ready to start Cycle #2 about then.

Of course, as menioned, a call to the Onc can't hurt - and it won't cost you - this would give you a better "feel good" about what you are seeing.

I'm trying to think back to my own situation - I did Xeloda for about 11 months - but honestly, L, I just can't remember what things looked like - I was still a mess then and had forgotten what normal or close to normal looked like.

The only other thing I might could add - would be an intestinal infection? I mention this only because of the fistula he is having. That might be the root cause as well - but I'm just speculating.

If I think of anything else, I'll certainly tell you about it. Your man has sure been through the "wringer" and I feel so badly for him that he has to go through one thing after another - he's as tough as they come - I'll never live to see 91, so when I see your husband taking a beating like he has, it makes me proud to know both of you - both of you have my undying respect. He's a tough hombre!

Tell him HOWDY from Tex - and I do wish him some immediate improvement - PRONTO :)

-Craig

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

I have been on Xeloda (7on/7off cycle) with Avastin drip every 3 weeks for about 1.5 months now. My poo is always "on the blonde side" unless I eat liver...that turns it dark. I don't have any concerns about the color..... Onc said as long as I am having firm daily movements... I am fine. He said to let him know if there is any blood... or mucas in BM's.... but thats it. My only problem with the Xeloda has been throbbing fingers and hot red feet. UNLESS..... these aching Thoratic bones is caused from Xeloda.... I will have that answer tomorrow. Good luck and I hope all is ok.

Jennie

lcarper2
Posts: 638
Joined: Dec 2009

what would it mean if there was mucas in it I wonder...

Hatshepsut's picture
Hatshepsut
Posts: 340
Joined: Nov 2006

Thank you.

I am grateful to all of you who have shared your knowledge with me today.

This board is, I think, at its best when it serves as a tool to share the vast amount of information and experience that people with colon cancer (and their families) necessarily accumulate. I cannot imagine a more compassionate act than to reach out to calm the fears of those who face the challenges of this disease .

Thank you for being here for me today.

Hatshepsut

dmdwins
Posts: 453
Joined: Aug 2008

Hatsheput,

I was not on xeloda but Folfox and Avastin and yes my stool was pale yellow often. Doesn't hurt to mention it to the onc though.

Smiles,
Dawn

ADKer's picture
ADKer
Posts: 150
Joined: Aug 2008

My experience with pale stools was that there was some accumulation of bile in my liver and my bilirubin increased above normal. I am certain that this is something that the oncologist keeps an eye on with the blood tests prior to chemo. Please be sure to mention the pale stools to the oncologist or nurse.

Subscribe to Comments for "Xeloda Side Effects:  Pale Bowel Movement Color?"